Thermodynamics of integrable chains with alternating spins

H. J. De Vega, Luca Mezincescu, Rafael I. Nepomechie

Research output: Contribution to journalArticlepeer-review

55 Scopus citations


We consider a two-parameter (c̄,c) family of quantum integrable isotropic Hamiltonians for a chain of alternating spins of spin s=1/2 and s=1. We determine the thermodynamics for low-temperature T and small external magnetic field H, with TH. In the antiferromagnetic (c̄>0,c>0) case, the model has two gapless excitations. In particular, for c̄=c, the model is conformally invariant and has central charge cvir=2. When one of these parameters is zero, the Bethe ansatz equations admit an infinite number of solutions with lowest energy.

Original languageEnglish (US)
Pages (from-to)13223-13226
Number of pages4
JournalPhysical Review B
Issue number18
StatePublished - 1994

ASJC Scopus subject areas

  • Condensed Matter Physics


Dive into the research topics of 'Thermodynamics of integrable chains with alternating spins'. Together they form a unique fingerprint.

Cite this